Texas, 2009Wildfire in Texas, January 24, 2009
January 24, 2009 · NWS CRP · 1 event in 1 county or zone
The Mustang Ridge Wildfire burned 900 acres on Mustang Island in Nueces County. Several local, state, and volunteer resources responded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Mustang Ridge Wildfire burned 900 acres on Mustang Island in Nueces County. Several local, state, and volunteer resources responded. The exact beginning time was not known.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 24, 11:47 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 24, 11:47 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 AM CST SAT JAN 24 2009
.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
&&
.AVIATION...CURRENT MVFR CONDITIONS ARE EXPECTED TO SLOWLY
IMPROVE TO VFR THIS AFTERNOON BEHIND A FRONT THAT MOVED THROUGH
THE REGION THIS MORNING...WITH SOME CLEARING POSSIBLE OUT WEST
AND FARTHER NORTH...GENERALLY FROM A KLRD TO KVCT LINE. GUSTY
NORTHERLY WINDS HAVE DEVELOPED BEHIND THE FRONT...BUT WILL
DIMINISH AFTER 22Z. LIGHT WINDS EXPECTED OVERNIGHT WITH SOME MVFR
CIGS/VSBYS RETURNING TO PORTIONS OF THE COASTAL BEND AS A WEAK
ONSHORE FLOW REDEVELOPS.
&&
.PREV DISCUSSION... /ISSUED 1044 AM CST SAT JAN 24 2009/
DISCUSSION...COLD FRONT HAS MOVED SOUTH OF THE AREA THIS MORNING.
GUSTY NORTHERLY WINDS WILL CONTINUE TO USHER IN COOLER AND DRIER
AIR INTO THE REGION. AS CLOUD COVER REMAINS FAIRLY THICK AND A
COLD AIR ADVECTION PATTERN SETS UP...TEMPS ARE EXPECTED TO REMAIN
FAIRLY STEADY TODAY. ONLY A SLIGHT INCREASE IS ANTICIPATED THIS
AFTERNOON...ESPECIALLY ACROSS AREAS OUT WEST AND FARTHER NORTH AS
THERE WILL BE MORE BREAKS IN THE CLOUDS. ADJUSTED THE GRIDS BASED
ON THE CURRENT TRENDS AND ALSO LOWERED MAX TEMPS ABOUT 2 TO 3
DEGREES ACROSS THE REGION. UPDATED PRODUCTS ARE OUT.
PREV DISCUSSION... /ISSUED 523 AM CST SAT JAN 24 2009/
DISCUSSION...SEE AVIATION DISCUSSION.
AVIATION...VFR CIGS/VSBYS PREVAIL ACROSS THE REGION, EXECPT FOR
SOME MVFR CIGS OVER THE VICTORIA CROSSROADS REGION, AS A SURFACE
COLD FRONT IS BEGINNING TO ENTER THE NORTHERN COUNTIES OF THE
FORECAST AREA. FRONT WILL PUSH THROUGH THE AREA BY 18Z. GUSTY
NORTH WINDS AND CLEARING SKIES WILL FOLLOW THE FRONT. WINDS WILL
DIMINISH AFTER 22Z. LIGHT WINDS EXPECTED TONIGHT WITH SOME MVFR
CIGS/VSBYS RETURNING TO PORTIONS OF THE COASTAL BEND AS A WEAK
ONSHORE FLOW REDEVELOPS.
PREV DISCUSSION... /ISSUED 338 AM CST SAT JAN 24 2009/
SHORT TERM...SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED
THE COLD FRONT APPROACHING FROM THE NORTH STRUNG WEST-EAST ALONG A
DEL RIO-PLEASANTON-HOUSTON LINE. THIS FRONT WILL PUSH THROUGH MUCH
OF THE FORECAST AREA BY MIDDAY WITH GUSTY NORTH WINDS AND A COLD
AIR ADVECTION PATTERN SETTING UP. MAY SEE SOME PATCHY FOG ALONG
THE COASTAL BEND RIGHT BEFORE THE ARRIVAL OF THE FRONT, OTHERWISE
LOW CLOUDS WILL BEGIN TO DISSIPATE ACROSS THE REGION AS THE FRONT
MOVES THROUGH. TODAY WILL BE MUCH COOLER THAN FRIDAY WITH HIGHS
RANGING FROM THE UPPER 50S OVER THE VICTORIA CROSSROADS REGION TO
THE LOWER 70S OVER LAREDO AND THE SOUTHWEST CORNER.
OVERNIGHT TONIGHT, THE LOW LEVEL FLOW WILL VEER FROM NORTHEAST TO
SOUTHWEST AS SURFACE HIGH PRESSURE MOVES TO THE EAST OF THE
REGION. WILL SEE MORE SUNSHINE ON SUNDAY, THOUGH WILL NOT SEE A
WHOLE LOT OF CHANGE IN HIGH TEMPERATURES FROM VALUES REACHED
TODAY. OVERALL, TEMPERATURES WILL ACTUALLY BE CLOSE TO NORMAL
THROUGH THE WEEKEND.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...THE MODELS ARE CONTINUING
TO HAVE DIFFICULTY IN RESOLVING THE DIGGING S/WV ACROSS THE WEST
COAST. THE LATEST NOGAPS AND ECMWF SOLNS ARE VERY PROGRESSIVE WITH
THIS FEATURE WHILE THE GFS AND CANADIAN ARE MUCH SLOWER AND MORE
CLOSED OFF. RIGHT NOW IT IS A CRAP SHOOT ON WHICH MODEL TO
BELIEVE. HOWEVER...THE MODEL TRENDS AND PRIOR SOLNS DO POINT TO A
SLOWER AND MORE CLOSED SYSTEM. AS A RESULT...WL LEAN TWDS THE
GFS/CANADIAN SOLNS FOR THIS UPCOMING FCST. THESE SOLNS BUILD A
MID/UPR RDG AXIS ACROSS THE RGN THROUGH MIDWEEK AND MAINTAIN THE
MAIN BRANCH OF THE JET WELL TO OUR NORTH. THIS PATTERN WL KEEP THE
CWA WELL WITHIN THE WARM SECTOR THROUGH MUCH OF THE PD. LIMITED
MOISTURE AND VERY LTL TO NO LIFT WL KEEP PCPN CHCS NIL THROUGH
THURSDAY. A COLD FNT IS EXPECTED TO SINK SWD THROUGH THE CWA ON THU
NIGHT. OVERRUNNING RAIN WL BE A POSSIBILITY BEHIND IT. FOR
NOW...WL ONLY GO WITH SLIGHT CHC POPS GIVEN THE HIGH DEGREE OF
UNCERTAINTY WITH THE MODEL CONSENSUS. WL GO SLIGHTLY ABV THE GFS
MOS TEMPS THROUGH THU. GFS MOS TEMPS FOR FRI WL BE FOLLOWED CLOSELY.
MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE TODAY FOR
THE GULF WATERS. WINDS WILL TURN FROM SOUTH IN THE MORNING TO
NORTH AROUND MIDDAY AS A COLD FRONT MOVES THROUGH THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 64 47 65 58 77 / 10 10 10 10 10
VICTORIA 57 43 65 54 74 / 10 10 10 10 10
LAREDO 69 47 71 58 82 / 10 10 10 10 10
ALICE 64 46 66 57 79 / 10 10 10 10 10
ROCKPORT 64 49 63 58 73 / 10 10 10 10 10
COTULLA 63 46 69 54 76 / 10 10 10 10 10
KINGSVILLE 67 47 67 57 79 / 10 10 10 10 10
NAVY CORPUS 64 50 64 60 74 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
KRR/97...AVIATION
Hazardous weather outlook, Jan 24, 4:02 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 AM CST SAT JAN 24 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-251015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
402 AM CST SAT JAN 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY NIGHT AND
FRIDAY BEHIND A STRONG COLD FRONT. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
19/80
In the hours before
Special weather statement, Jan 24, 11:15 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 AM CST SAT JAN 24 2009
TXZ229>234-239>247-242100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
1115 AM CST SAT JAN 24 2009
...ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS SOUTH TEXAS...
LATE THIS MORNING AND AFTERNOON...NORTHERLY WINDS BEHIND A COLD
FRONT WILL RANGE BETWEEN 15 TO 20 MPH WITH GUSTS TO 25 MPH ACROSS
THE COASTAL BEND AND PORTIONS OF THE BRUSH COUNTRY. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO BE IN THE 20S AND LOW 30S. GIVEN
THE EXTREMELY DRY FUELS ACROSS SOUTH TEXAS...THE FIRE DANGER WILL
REMAIN ELEVATED THIS AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE BY
LATE THIS AFTERNOON.
IT IS SUGGESTED THAT RESIDENTS REFRAIN FROM ACTIVITIES THAT COULD
INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING
EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN
TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC
CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS
HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH TEXAS. CHECK WITH
LOCAL COUNTY OFFICIALS FOR EXEMPTIONS BEFORE CONDUCTING ANY
OUTDOOR BURNING IN THESE COUNTIES. REPORT WILD FIRES QUICKLY TO
THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.
KRR
Wildfire, Nueces
- When
- January 24, 2:00 PM CST to 9:00 PM CST
- Where
- Nueces forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
The Mustang Ridge Wildfire burned 900 acres on Mustang Island in Nueces County. Several local, state, and volunteer resources responded. The exact beginning time was not known.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Illinois, January 24 to 25, 20092 deaths · 2 events
- Cold in Wisconsin, January 24, 20092 deaths · 2 events
- Tornado in California, January 24, 2009$100,000 · EF0 · 1 event
- Lake-Effect Snow in New York, January 24 to 27, 2009$65,000 · 3 events
- Cold in Wisconsin, January 24, 200912 events
- Winter Storm and Winter Weather in Wyoming, January 24 to 26, 20099 events
- Extreme Cold in Maine, January 24 to 25, 20096 events
- Winter Weather in Nebraska, January 24 to 26, 20094 events
- Winter Storm in Colorado, January 24 to 25, 20092 events
- Winter Storm and Heavy Snow in Idaho, January 24 to 25, 20092 events
- Winter Storm in Montana, January 24 to 25, 20092 events
- Winter Storm in Nevada, January 24 to 25, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152497.